zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global properties of a class of HIV models. (English) Zbl 1197.34073
Summary: We study the global properties of a class of human immunodeficiency virus (HIV) models. The basic model is a 5-dimensional nonlinear ODEs that describes the interaction of the HIV with two target cells, CD4$^{+}$ T cells and macrophages. An HIV model with exposed state and a model with nonlinear incidence rate are also analyzed. Lyapunov functions are constructed to establish the global asymptotic stability of the uninfected and infected steady states. We have proven that if the basic reproduction number $R_{0}$ is less than unity, then the uninfected steady state is globally asymptotically stable. If $R_{0}>1$ (or if the infected steady state exists), then the infected steady state is globally asymptotically stable. In a control system framework, we have shown that the HIV model incorporating the effect of Highly Active AntiRetroviral Therapy (HAART) is globally asymptotically controllable to the uninfected steady state.

34C60Qualitative investigation and simulation of models (ODE)
92C60Medical epidemiology
34D05Asymptotic stability of ODE
34D20Stability of ODE
34H05ODE in connection with control problems
Full Text: DOI
[1] Perelson, A. S.; Kirschner, D.; De Boer, R.: Dynamic of HIV infection of CD4+ T cells. Mathematical biosciences 114, No. 1, 81-125 (1993) · Zbl 0796.92016
[2] Korobeinikov, A.: Global properties of basic virus dynamics models. Bulletin of mathematical biology 66, 879-883 (2004)
[3] Leenheer, P. D.; Smith, H. L.: Virus dynamic: A global analysis. SIAM journal on applied mathematics 63, No. 4, 1313-1327 (2003) · Zbl 1035.34045
[4] Wang, L.; Li, M. Y.: Mathematical analysis of the global dynamics of a model for HIV infection of CD+T cells. Mathematical biosciences 200, 44-57 (2006) · Zbl 1086.92035
[5] Song, X.; Neumann, A. U.: Global stability and periodic solution of the viral dynamics. Journal of mathematical analysis and applications 329, 281-297 (2007) · Zbl 1105.92011
[6] Dehghan, M.; Nasri, M.; Razvan, M. R.: Global stability of a deterministic model for HIV infection in vivo. Chaos solitons and fractals 34, 1225-1238 (2007) · Zbl 1142.92336
[7] Wang, X.; Song, X.: Global stability and periodic solution of a model for HIV infection of CD4+ T cells. Applied mathematics and computation 189, 1331-1340 (2007) · Zbl 1117.92040
[8] Perelson, A. S.; Nelson, P. W.: Mathematical analysis of HIV-1 dynamics in vivo. SIAM review 41, No. 1, 3-44 (1999) · Zbl 1078.92502
[9] Callaway, D. S.; Perelson, A. S.: HIV-1 infection and low steady state viral loads. Bulletin of mathematical biology 64, 29-64 (2002)
[10] Adams, B. M.; Banks, H. T.; Kwon, H. -.D; Tran, H. T.: Dynamic multidrug therapies for HIV: optimal and STI control approaches. Mathematical biosciences and engineering 1, 223-241 (2004) · Zbl 1060.92034
[11] Adams, B. M.; Banks, H. T.; Davidian, M.; Kwon, H. -D.; Tran, H. T.; Wynne, S. N.; Rosenberg, E. S.: HIV dynamics: modeling, data analysis, and optimal treatment protocols. Journal of computational and applied mathematics 184, 10-49 (2005) · Zbl 1075.92030
[12] Banks, H. T.; Kwon, H. -D.; Toivanen, J. A.; Tran, H. T.: A state-dependent Riccati equation-based estimator approach for HIV feedback control. Optimal control applications and methods 27, 93-121 (2006)
[13] Perelson, A. S.; Essunger, P.; Cao, Y.; Vesanen, M.; Hurley, A.; Saksela, K.; Markowitz, M.; Ho, D. D.: Decay characteristics of HIV-1- infected compartments during combination therapy. Nature 387, 188-191 (1997)
[14] Fister, K. R.; Lenhart, S.; Mcnally, J. S.: Optimizing chemotherapy in an HIV model. Electronic journal of differential equations 1998, 1-12 (1998) · Zbl 1068.92503
[15] Kirschner, D.; Lenhart, S.; Serbin, S.: Optimal control of the chemotherapy of HIV. Journal of mathematical biology 35, 775-792 (1997) · Zbl 0876.92016
[16] Culshaw, R. V.; Ruan, S.; Spiteri, R. J.: Optimal HIV treatment by maximising immune response. Journal of mathematical biology 48, No. 5, 545-562 (2004) · Zbl 1057.92035
[17] Joshi, H. R.: Optimal control of an HIV immunology model. Optimal control applications and methods 23, 199-213 (2002) · Zbl 1072.92509
[18] Alvarez-Ramirez, J.; Meraz, M.; Velasco-Hernandez, J. X.: Feedback control of the chemotherapy of HIV. International journal of bifurcation and chaos 10, No. 9, 2207-2219 (2000) · Zbl 0956.92021
[19] Brandt, M. E.; Chen, G.: Feedback control of a biodynamical model of HIV-1. IEEE transactions on biomedical engineering 48, 754-759 (2001)
[20] Shim, H.; Han, S. J.; Jeong, I. S.; Chung, C. C.; Nam, S. W.; Seo, J. H.: Optimal scheduling of drug treatment for HIV infection: continuous dose control and receding horizon control. International journal of control, automation and systems 1, 401-407 (2003)
[21] Elaiw, A. M.: Receding horizon control method applied to antiviral treatment of AIDS. Miskolc mathematical notes 5, 173-186 (2004) · Zbl 1075.93525
[22] Elaiw, A. M.; Kiss, K.; Caetano, M. A. L.: Stabilization of HIV/AIDS model by receding horizon control. Journal of applied mathematics and computing 18, No. 1--2, 95-112 (2005) · Zbl 1071.92034
[23] Zurakowski, R.; Teel, A. R.: A model predictive control based scheduling method for HIV therapy. Journal of theoretical biology 238, 368-382 (2006)
[24] Gyurkovics, E.; Elaiw, A. M.: A stabilizing sampled-data \ell-step receding horizon control with application to a HIV/AIDS model. Differential equations and dynamical systems 14, No. 3--4, 323-352 (2006) · Zbl 1124.93046
[25] Elaiw, A. M.; Xia, X.: HIV dynamics: analysis and robust multirate MPC-based treatment schedules. Journal of mathematical analysis and applications 359, 285-301 (2009) · Zbl 1166.92025
[26] Korobeinikov, A.; Maini, P. K.: A Lyapunov function and global properties for SIR and SEIR epidemiological models with nonlinear incidence. Mathematical biosciences and engineering 1, 57-60 (2004) · Zbl 1062.92061
[27] Lasalle, J. P.: The stability of dynamical system. Regional conference series in applied mathematics (1976) · Zbl 0364.93002
[28] Georgescu, P.; Hsieh, Y-.H.: Global stability for a virus dynamics model with nonlinear incidence of infection and removal. SIAM journal of applied mathematics 67, No. 2, 337-353 (2006) · Zbl 1109.92025
[29] Korobeinikov, A.: Global properties of infectious disease models with nonlinear incidence. Bulletin of mathematical biology 69, 1871-1886 (2007) · Zbl 1298.92101